I am posting to get some help with this issue. I am a 26 year old type 2 diabetic who has been on novolog and lantus for almost over a year now (also been on and off of different orals). I normally inject into my stomach area but lately that has been way to sensitive to touch so i have also been using my theighs. Lately all areas are sore and i have rotated to the back of my arms for the first time. My question is simply this. Is is normal for a Lantus injection to burn or am i injecting into the wrong area.
I did call my provider about this and her response was I can pay to go back do diabetic education classes (my insurance will not pay for them this year due to me having them already and injections areas were not covered.)
Also, my provider wants me to test 4 times a day. I try to test in the morning when i get up and when i go to bed, but the other 2 times are hit or miss due to the fact that i do not eat on a regular schedule. Does anyone have a method to remember to test the other 2 times a day? I dont wear a watch which is part of the problem.
again any thoughts are appreciated
Lantus requires a subcutaneous injection. Unless you are carrying a bunch of extra bodyfat, as a guy that pretty much means an abdomenal injection. Bernstein has some good suggests on painless injection in this video. He has also written it up. I've never really been successful using alternate sites for my basal, but perhaps you can get it to work. I use Levemir as Katie does and don't experience burning either, Lantus is quite acidic and for some it does burn, but a slow injection rate may help.
In the end, as a T2, I had to fight to get insulin. And I quickly took over and "owned" my care. I bought the books "Using Insulin" by Walsh and "Think Like a Pancreas" by Scheiner. I quickly adopted carb counting and dosing my insulin for my meals and I got the best of control of my blood sugars I've ever had. You can do this too.